MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-30
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Stenosis (2263)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance in the proximal section of the marksman catheter.The devices were replaced, and the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, amorphous aneurysm.The max diameter was 6.34mm, and the neck diameter was 5.18mm.The patient's vessel tortuosity was severe.The landing zone was 4.56mm distal and 3.11mm proximal.The access vessel diameter was 3.12mm. dual antiplatelet treatment was administered.Additional information received 2021-03-22 indicated that the patient's blood vessel was extremely tortuous/twisted, and the catheter had accordioned after trying to pass through key parts many times.This caused the pipeline to fail to be delivered during the deployment process.At that time, the patient's blood vessel dropped, and the operation could not be performed.Due to vascular stenosis, only one stryker intracranial stent was used to treat the stenoisis, and the aneurysm operation was not successful.The pipeline pushwire was kinked/separated, but images showed no separation of pushwire.
 
Event or Problem Description
Additional information received reported there was no medical intervention required to treat the patient's drop in blood pressure.T here was no additional surgery scheduled or planned to complete treatment of the patient's aneurysm.It was clarified that the pipeline pushwire did not actually separate or break.The patient was recovering from the procedure with assistance of medication.
 
Additional Manufacturer Narrative
A4.Patient weight (74kg) updated b5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis of the pipeline embolization device (lot no.B075766) found that the pushwire was extending ~48.6 cm from hub and ~4.9 cm from distal tip.An attempt was made to push the pipeline flex device further from the marksman catheter; however, due to high resistance the pipeline flex was unable to be pushed out.No bends or kinks were found with the pipeline pushwire.The distal hypotube and ptfe were found to be intact.The proximal bumper and re-sheathing pad were found to be intact.The pad restraint was found to be damaged.The dps sleeves were found to be intact and damaged.The tip coil was found to be intact.The proximal braid end was found to be opened.The distal braid end was found to be opened and frayed.No other damages or anomalies were found with the device.Based on the device analysis and reported information, the customer¿s report of ¿resistance/stuck during delivery¿ was confirmed.Based on the investigation conducted resistance can occur during tracking, deployment and re-sheathing of the device in distal and tortuous anatomies.In addition, resistance can occur due to patient vessel tortuosity, failure to maintain a continuous flush, or pipeline is pulled back/torqued during delivery.The vessel anatomy was moderate in tortuosity and a continuous flush was maintained.Therefore, the cause could not be determined.H6: method code updated to b01.Result code updated to c0702 and c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11636730
Report Number2029214-2021-00407
Device Sequence Number14294659
Product Code OUT
UDI-Device Identifier00847536016262
UDI-Public00847536016262
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberPED-425-30
Device Catalogue NumberPED-425-30
Device Lot NumberB075766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/14/2021
06/08/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/04/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight74